Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 39, NWS Midland/Odessa, TX

May 8, 202223 counties in Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at May 8, 2022, 1:55 PM CDT for 23 counties in Texas; 5 counties in New Mexico. It took effect at May 9, 2022, 10:00 AM CDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 8, 2022, 1:55 PM CDT (18:55 UTC)
In effect from
May 9, 2022, 10:00 AM CDT
Expired
May 9, 2022, 9:00 PM CDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX
All 28 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 12:47 PM CDTNON-TSTM WND GST 75Pine Springs, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2022-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2022-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5832 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WWUS84 KMAF 081855
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
155 PM CDT Sun May 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ 
TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH 
OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND MOST OF WEST TEXAS...

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 
PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 
FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278-
091300-
/O.UPG.KMAF.FW.A.0036.220509T1500Z-220510T0200Z/
/O.NEW.KMAF.FW.W.0039.220509T1500Z-220510T0200Z/
/O.CON.KMAF.FW.W.0038.000000T0000Z-220509T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
155 PM CDT Sun May 8 2022 /1255 PM MDT Sun May 8 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ 
TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH 
OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND MOST OF WEST TEXAS...

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 
PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 
FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...


* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Pecos, Sacramento Foothills and 
  Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, 
  Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware 
  Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson 
  County, Reeves County Plains, Marfa Plateau, Davis Mountains 
  and Davis Mountains Foothills.

* TIMING...For the first warning, until 9 PM CDT /8 PM MDT/ today.
  For the second warning, from 10 AM CDT /9 AM MDT/ to 9 PM CDT 
  /8 PM MDT/ Monday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph with
  higher gusts in the mountains.

* RELATIVE HUMIDITY...As low as 2 percent.

* RFTI...6 to 9 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ069-070-091300-
/O.UPG.KMAF.FW.A.0036.220509T1500Z-220510T0200Z/
/O.NEW.KMAF.FW.W.0039.220509T1500Z-220510T0200Z/
Upton-Reagan-
155 PM CDT Sun May 8 2022

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 
PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 
FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...


* AFFECTED AREA...Upton and Reagan.

* TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ 
  Monday.

* WINDS...Southwest 15 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ275-279-090200-
/O.CON.KMAF.FW.W.0038.000000T0000Z-220509T0200Z/
Chinati Mountains-Central Brewster County-
155 PM CDT Sun May 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ 
TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH 
OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND MOST OF WEST TEXAS...

* AFFECTED AREA...Chinati Mountains and Central Brewster County.

* TIMING...Until 9 PM CDT today.

* WINDS...Southwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
4 follow-up statements
584 
WWUS84 KMAF 090237
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
937 PM CDT Sun May 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 9 PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY OF 8% OR LESS,
20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-270>274-276>278-
100200-
/O.CON.KMAF.FW.W.0039.220509T1500Z-220510T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
937 PM CDT Sun May 8 2022 /837 PM MDT Sun May 8 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 9 PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY OF 8% OR LESS,
20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Sacramento 
  Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, 
  Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and 
  Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern 
  Culberson County, Reeves County Plains, Marfa Plateau, Davis 
  Mountains and Davis Mountains Foothills.

* TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ 
  Monday.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks.  Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase 
potential for fire growth.

&&

$$

44
512 
WWUS84 KMAF 090737
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
237 AM CDT Mon May 9 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ 
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE 
HUMIDITY OF 8% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO
EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST 
TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-270>274-276>278-
092100-
/O.CON.KMAF.FW.W.0039.220509T1500Z-220510T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
237 AM CDT Mon May 9 2022 /137 AM MDT Mon May 9 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ 
THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE 
HUMIDITY OF 8% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO
EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST 
TEXAS...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Sacramento 
  Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, 
  Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and 
  Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern 
  Culberson County, Reeves County Plains, Marfa Plateau, Davis 
  Mountains and Davis Mountains Foothills.

* TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ today. 

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
480 
WWUS84 KMAF 091810
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
110 PM CDT Mon May 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ 
THIS EVENING FOR RELATIVE HUMIDITY OF 8% OR LESS, 20 FT WINDS OF 
20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW 
MEXICO AND MOST OF WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-270>274-276>278-
100200-
/O.CON.KMAF.FW.W.0039.000000T0000Z-220510T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
110 PM CDT Mon May 9 2022 /1210 PM MDT Mon May 9 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ 
THIS EVENING FOR RELATIVE HUMIDITY OF 8% OR LESS, 20 FT WINDS OF 
20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW 
MEXICO AND MOST OF WEST TEXAS...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Sacramento 
  Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, 
  Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and 
  Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern 
  Culberson County, Reeves County Plains, Marfa Plateau, Davis 
  Mountains and Davis Mountains Foothills.

* TIMING...Until 9 PM CDT /8 PM MDT/ today.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...5 to 8 or critical to extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
205 
WWUS84 KMAF 091812
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
112 PM CDT Mon May 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ 
THIS EVENING FOR RELATIVE HUMIDITY OF 8% OR LESS, 20 FT WINDS OF 
20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW 
MEXICO AND MOST OF WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-270>274-276>278-
100200-
/O.CON.KMAF.FW.W.0039.000000T0000Z-220510T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
112 PM CDT Mon May 9 2022 /1212 PM MDT Mon May 9 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ 
THIS EVENING FOR RELATIVE HUMIDITY OF 8% OR LESS, 20 FT WINDS OF 
20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW 
MEXICO AND MOST OF WEST TEXAS...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Sacramento 
  Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, 
  Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and 
  Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern 
  Culberson County, Reeves County Plains, Marfa Plateau, Davis 
  Mountains and Davis Mountains Foothills.

* TIMING...Until 9 PM CDT /8 PM MDT/ today.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...5 to 8 or critical to extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.


&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 8, 12:21 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 8, 12:21 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 PM CDT Sun May 8 2022

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1212 PM CDT Sun May 8 2022

VFR continuing through the period with gusty southwest winds
diminishing this evening. Winds could gust over 30 kts for a
period this afternoon. With surface temperatures in the 100's
density altitude is a concern.

&&

.SHORT TERM...
(Today through Monday afternoon)
Issued at 236 AM CDT Sun May 8 2022

This weekend's upper level ridge has now shifted to our east and
the worst of the heat is behind us. Despite a slight decrease in
thickness, strong downslope westerly winds and a cloud-free sky
will yield another hot day across the region with high
temperatures in the triple digits. A Heat Advisory is in effect
for the northeast Permian Basin and along the Rio Grande where the
heat will be most intense. Efficient diurnal boundary layer
mixing will tap into stronger winds aloft, leading to another
breezy day mostly north of I-20. Winds at Guadalupe Pass will
likely reach high wind this afternoon and a modest mountain wave
signature is apparent overnight tonight into Monday. With high
winds also possible at GDP on Monday, have gone ahead and extended
the current High Wind Warning through 00z Tuesday. In addition to
the anomalous heat and stronger winds, very dry air (RH as low as
2-3%) will be in place, leading to widespread critical to extreme
fire weather conditions. A Red Flag Warning is in effect this
afternoon and evening for nearly all zones...please refer to the
Fire Weather Discussion below for more details.

Monday looks to be a carbon copy of today's weather on most
fronts as the upper air pattern remains about the same with
southwesterly flow aloft. Westerly surface winds and clear skies
will allow high temperatures to once again creep into the triple
digits though they may be a degree or two cooler than today. Highs
may approach Heat Advisory criteria in the northeast Permian
Basin and along the Rio Grande though issuance may only be needed
should temperatures trend up some. Relative humidity will fall to
4-5% again on Monday, with a Fire Weather Watch in effect. The
short term continues to stay dry with barely any clouds to be
seen. A relief from the dry heat looks to come in the long term.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 236 AM CDT Sun May 8 2022

An upper low over the Pacific Northwest will dig south into
California Tuesday and remain into Wednesday. Winds aloft will
back from a more southwesterly direction drawing moisture back
west into southeastern New Mexico and the Big Bend. This moisture
will help reduce highs to more reasonable levels across the area
but perhaps more importantly it will reintroduce rain chances to
the forecast. Of course this time of year it is rare to get rain
chances without severe weather and this appears to be the case
Tuesday. Models are showing CAPE exceeding 2Kg/KJ and 0-6km shear
greater than 50Kts which should be plenty to introduce the threat
of severe thunderstorms. The threat will be conditional on storm
development as model soundings indicates a cap will be in place.
Currently expect isolated to scattered storms to form along the
dryline with the greatest threat our CWA in the Trans Pecos south
of I-20 and the Big Bend. Models are showing similar conditions
Wednesday with the focus shifting further west as moisture
continues to push into the CWA.

The West Coast trough finally ejects northeast into the northern
Rockies and Great Plains Thursday into Friday. This will decrease
instability some though the dryline will remain in the Permian
Basin and continue a slight chance for showers and thunderstorms
through the end of the week. The moist air east of the dryline
will also help ensure that temperatures stay reasonably close to
normal levels.

&&

.FIRE WEATHER...
Issued at 236 AM CDT Sun May 8 2022

Minimum afternoon humidities will remain very low for the next
couple of days. Winds will struggle to reach 20 mph but extremely
dry fuels will create critical fire weather conditions though the
threat will be higher in southeastern New Mexico and especially
the Guadalupe Mountains where winds will be much higher. Poor
humidity recovery tonight sets up almost identical conditions
again tomorrow. Temperatures will be well above normal for this
time of year with highs reaching the 90s to low 100s, thankfully
there is a trend for temps to be decreasing slightly providing
some relief. Tuesday moist air from the Gulf of Mexico makes good
progress into the Permian Basin with isolated to scattered showers
and thunderstorms expected. There will be a chance for lightning
starts though the relative humidity will be higher in areas where
showers develop.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring              104  67 101  70 /   0   0   0  10
Carlsbad                 97  62  95  59 /   0   0   0   0
Dryden                  104  72 103  74 /   0   0   0  10
Fort Stockton           102  64 101  68 /   0   0   0  10
Guadalupe Pass           88  61  88  61 /   0   0   0   0
Hobbs                    97  61  95  61 /   0   0   0   0
Marfa                    93  52  93  55 /   0   0   0   0
Midland Intl Airport    101  64  99  68 /   0   0   0  10
Odessa                  100  66  99  69 /   0   0   0  10
Wink                    100  61 100  63 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Monday morning through Monday evening
     for Andrews-Borden-Crane-Davis Mountains-Davis Mountains
     Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
     Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Howard-Loving-Marfa Plateau-Martin-
     Midland-Mitchell-Pecos-Reagan-Reeves County Plains-Scurry-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     Heat Advisory until 8 PM CDT this evening for Borden-Central
     Brewster County-Chisos Basin-Howard-Lower Brewster County-
     Mitchell-Scurry-Terrell.

     Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
     Andrews-Borden-Central Brewster County-Chinati Mountains-
     Crane-Davis Mountains-Davis Mountains Foothills-Dawson-
     Eastern Culberson County-Ector-Gaines-Glasscock-Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
     Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Reeves County Plains-Scurry-Van Horn and Highway 54
     Corridor-Ward-Winkler.

     High Wind Warning until 7 PM CDT /6 PM MDT/ Monday for Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains.

NM...Fire Weather Watch from Monday morning through Monday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     High Wind Warning until 6 PM MDT Monday for Guadalupe Mountains
     of Eddy County.

&&

SHORT TERM...16
LONG TERM....10
AVIATION...29
Hazardous weather outlook, May 8, 2:34 AM CDT, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
234 AM CDT Sun May 8 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-090745-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
234 AM CDT Sun May 8 2022 /134 AM MDT Sun May 8 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

A Red Flag Warning is in effect this morning through early evening
for Southeast New Mexico and most of West Texas.

A Heat Advisory is in effect this afternoon and early evening for
the Western Low Rolling Plains, Terrell County, and most of Brewster
County.

A High Wind Warning is in effect this afternoon through tonight for
the Guadalupe and Delaware Mountains.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A High Wind Warning remains in effect through early Monday evening
for the Guadalupe and Delaware Mountains.

A Fire Weather Watch is in effect late Monday morning through early
Monday evening for southeast New Mexico and much of West Texas.

Severe storms are possible Tuesday.

High winds are possible Thursday in the Guadalupe and Delaware
Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 2:29 AM CDTFire Weather WatchMAFAndrews, Borden, Brewster, Crane, Culberson, Dawson and 17 more11 hr
May 8, 1:57 PM CDTHeat AdvisoryMAFBrewster, Terrell30 hr

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.